Florida, 2012Heavy Rain in Florida, July 18, 2012
July 18, 2012 · NWS JAX · 1 event in 1 county or zone
The upper low was drifting WNW over SE Georgia. In addition to destabilization from cold core temperatures aloft, lobes of positive vorticity advection rotating southward over SE Ga and NE Fl during the afternoon fueled a few strong to severe storms in addition to the sea breeze and outflow foci over an unstable and moist airmass.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The upper low was drifting WNW over SE Georgia. In addition to destabilization from cold core temperatures aloft, lobes of positive vorticity advection rotating southward over SE Ga and NE Fl during the afternoon fueled a few strong to severe storms in addition to the sea breeze and outflow foci over an unstable and moist airmass.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 18, 12:57 PM EST, 3 hours 24 minutes earlier.
Area forecast discussion, Jul 18, 12:57 PM EST, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
157 PM EDT WED JUL 18 2012
.SHORT TERM /TONIGHT THROUGH FRIDAY/...
SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP ACROSS NE FL...WITH
INITIAL SHOWERS FORMING IN SE GA. AS INTERACTION WITH SEABREEZE
BOUNDARIES INCREASE THIS AFTN...EXPECT PRECIP COVERAGE TO INCREASE
TO NUMEROUS ACROSS NE FL...WITH HIGH END SCATTERED FOR SE GA.
PRECIP WILL DECREASE THIS EVENING...WITH ONLY AN ISOLATED SHOWER
OR TWO OVERNIGHT/EARLY THURSDAY.
FOR THURSDAY/FRIDAY...THE REGION WILL REMAIN BETWEEN A TROUGH
OF LOW PRESSURE TO THE NORTH...AND RIDGING ACROSS CENTRAL/SOUTH
FLORIDA. SW FLOW WILL CONTINUE...WITH AFTN/EVENING SCATTERED
SHOWERS AND TSTMS AS WEAK IMPULSES ROTATING AROUND THE UPPER
TROUGH TO THE NORTH INTERACT WITH SEABREEZE BOUNDARIES. AS THE
TROUGH GRADUALLY WEAKENS...AND RIDGING TO THE SOUTH AMPLIFIES
SOME...EXPECT PRECIP COVERAGE FRIDAY TO BE SOMEWHAT LESS THAN
THURSDAY. NEAR NORMAL TEMPERATURES WILL PREVAIL.
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
RIDGING TO THE SOUTH WILL CONTINUE TO NUDGE NORTHWARD SATURDAY
RESULTING IN LOWER POPS ACROSS MOST OF NE FL...WITH CHANCE POPS
ACROSS GA CLOSER TO A TROUGH OF LOW PRESSURE. FOR SUNDAY THROUGH
EARLY NEXT WEEK...GFS/ECMWF BRINGS SOME TROPICAL MOISTURE
NORTHWARD ACROSS THE REGION. WITH SOME DIFFERENCES AS TO HOW
MUCH TAP IS BROUGHT INTO THE AREA...WILL USE CHANCE POPS FOR NOW.
RIDGING IS PROGGED BY MIDWEEK FOR SOME DRYING. NEAR TO SLIGHTLY
ABOVE NORMAL TEMPERATURES CAN BE EXPECTED.
&&
.AVIATION...
CONVECTION FIRING ALONG THE BASE OF THE UPPER LOW AND EXPECT
CONVECTION AT THE JACKSONVILLE FIELDS THROUGH...AT LEAST...2200 UTC.
LOOKING AT BASES ABOUT 4 KFT AT THIS TIME.
&&
.MARINE...
S/SW FLOW WILL PREVAIL FOR THE NEXT SEVERAL DAYS...AS SURFACE HIGH
PRESSURE REMAINS ENTRENCHED TO THE SOUTH. WINDS WILL REMAIN UNDER
SCEC CRITERIA...WITH SOME NOCTURNAL SURGE AT NIGHT OFFSHORE UP TO
15 KNOTS. SEAS WILL MOSTLY BE IN 2 TO 4 FOOT RANGE.
RIP CURRENTS: MODERATE RISK INTO TONIGHT. LOW RISK THURSDAY WITH
DECREASED EASTERLY SWELL.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 72 93 73 93 / 40 60 60 50
SSI 75 91 76 92 / 40 40 40 40
JAX 72 92 73 93 / 50 60 60 40
SGJ 74 91 75 91 / 50 50 50 40
GNV 71 93 73 93 / 50 60 50 40
OCF 71 93 73 93 / 50 50 50 40
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
ALLEN/SANDRIK/KEEGAN
Hazardous weather outlook, Jul 18, 8:52 AM EST, 7 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
952 AM EDT WED JUL 18 2012
AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-GAZ132>136-
149>154-162>166-191000-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
952 AM EDT WED JUL 18 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COASTAL WATERS...NORTHEAST
FLORIDA AND SOUTHEAST GEORGIA.
...SCATTERED TO NUMEROUS THUNDERSTORMS THIS AFTERNOON INTO EARLY
EVENING...
...MODERATE RISK OF RIP CURRENTS TODAY...
.DAY ONE...TODAY AND TONIGHT.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS
AFTERNOON INTO EARLY EVENING...WITH STORM MOTION TO THE NORTHEAST
ABOUT 10 MPH. A FEW STORMS MAY BE STRONG AND PRODUCE GUSTY
WINDS...LOCALLY HEAVY RAINFALL...AND FREQUENT LIGHTNING STRIKES.
A MODERATE RISK OF RIP CURRENTS WILL CONTINUE TODAY DUE TO EASTERLY
SWELLS. USE EXTRA CAUTION IF SWIMMING AT THE BEACHES AND ALWAYS
SWIM WITHIN SIGHT OF LIFEGUARDS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN ON THURSDAY WITH
LOWER CHANCES EXPECTED FRIDAY AND SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...SPOTTERS
ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Special weather statement, Jul 18, 3:25 PM EST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
425 PM EDT WED JUL 18 2012
FLZ024-GAZ164-182100-
CHARLTON-NASSAU-
425 PM EDT WED JUL 18 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHERN
CHARLTON AND WESTERN NASSAU COUNTIES FOR EXCESSIVE LIGHTNING VALID
UNTIL 500 PM EDT...
AT 425 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS CENTERED 4 MILES SOUTH OF ST. GEORGE...OR 13 MILES
SOUTHWEST OF CALLAHAN...MOVING NORTH AT 5 MPH. THESE THUNDERSTORMS
WILL ALSO AFFECT AREAS AROUND ST. GEORGE THROUGH 500 PM EDT.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED
BUILDING. UNPLUG ELECTRONIC DEVICES AND APPLIANCES AS THEY ARE
SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED BY NEARBY LIGHTNING
STRIKES.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3065 8209 3057 8184 3042 8195 3045 8214
TIME...MOT...LOC 2025Z 200DEG 4KT 3047 8202
TRABERT
Special weather statement, Jul 18, 3:37 PM EST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
437 PM EDT WED JUL 18 2012
FLZ025-182100-
DUVAL-
437 PM EDT WED JUL 18 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHEASTERN
DUVAL COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 500
PM EDT...
AT 437 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CENTERED OVER TALBOT ISLAND...MOVING NORTH AT 10 MPH.
THIS THUNDERSTORM WILL ALSO AFFECT AREAS AROUND TALBOT ISLAND...
MAYPORT AND LITTLE TALBOT ISLAND THROUGH 500 PM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3035 8140 3042 8146 3053 8147 3053 8146
3049 8141 3041 8140 3040 8139 3037 8139
TIME...MOT...LOC 2037Z 200DEG 10KT 3049 8144
TRABERTSpecial weather statement, Jul 18, 3:38 PM EST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
438 PM EDT WED JUL 18 2012
FLZ024-182115-
NASSAU-
438 PM EDT WED JUL 18 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN NASSAU
COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 515 PM
EDT...
AT 439 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS CENTERED 3 MILES NORTHWEST OF YULEE...OR 6 MILES
SOUTHWEST OF ST. MARYS...MOVING NORTHEAST AT 5 MPH. THESE
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND YULEE...FERNANDINA BEACH
AND ST. MARYS THROUGH 515 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING
AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3058 8147 3060 8170 3074 8167 3075 8168
3075 8166 3073 8165 3074 8162 3072 8161
3071 8154 3072 8153 3073 8149 3071 8147
3071 8144
TIME...MOT...LOC 2039Z 206DEG 5KT 3066 8161
TRABERTLocal storm report, Jul 18, 3:44 PM EST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
444 PM EDT WED JUL 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG 1 NNW JEKYLL ISLAND 31.05N 81.42W
07/18/2012 GLYNN GA EMERGENCY MNGR
THE JEKYLL ISLAND AUTHORITY REPORTED A FEW TREES AND
POWER LINES DOWN NEAR THE CAMPGROUND ON THE ISLAND.
&&
SANDRIKSpecial weather statement, Jul 18, 3:48 PM EST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
448 PM EDT WED JUL 18 2012
GAZ154-166-182115-
COASTAL CAMDEN-COASTAL GLYNN-
448 PM EDT WED JUL 18 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN CAMDEN
AND SOUTHERN GLYNN COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING
VALID UNTIL 515 PM EDT...
AT 448 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 3 MILES NORTHWEST
OF JEKYLL ISLAND TO 5 MILES WEST OF DUNGENESS...STATIONARY. THESE
STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND KINGS BAY BASE...
JEKYLL ISLAND...HIGH POINT...DUNGENESS...CUMBERLAND ISLAND...
BRUNSWICK...KINGSLAND...HARRIETTS BLUFF AND DOVER BLUFF THROUGH 515
PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO
55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3103 8141 3100 8140 3101 8145 3098 8147
3096 8144 3098 8142 3098 8140 3090 8140
3077 8145 3071 8144 3072 8149 3072 8153
3071 8154 3072 8161 3076 8167 3093 8165
3118 8157 3112 8138
TIME...MOT...LOC 2048Z 058DEG 1KT 3106 8146 3073 8155
SANDRIKSpecial weather statement, Jul 18, 3:56 PM EST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
456 PM EDT WED JUL 18 2012
GAZ150-164-182130-
CHARLTON-WARE-
456 PM EDT WED JUL 18 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN
WARE AND CENTRAL CHARLTON COUNTIES FOR EXCESSIVE LIGHTNING VALID
UNTIL 530 PM EDT...
AT 457 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER CHARLTON COUNTY...OR 17 MILES
SOUTHEAST OF STEVEN FOSTER STATE PARK...MOVING NORTHEAST AT 20 MPH.
THIS STRONG THUNDERSTORM WILL IMPACT MAINLY RURAL AREAS OF THE
INDICATED COUNTIES THROUGH 530 PM EDT. EXCESSIVE CLOUD-TO-GROUND
LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO
QUICKLY INSIDE A COMPLETELY ENCLOSED BUILDING. UNPLUG ELECTRONIC
DEVICES AND APPLIANCES AS THEY ARE SUSCEPTIBLE TO POWER SURGES AND
MAY BE DAMAGED BY NEARBY LIGHTNING STRIKES. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3068 8205 3064 8204 3050 8214 3056 8223
3057 8223 3058 8225 3076 8224 3075 8204
3071 8204
TIME...MOT...LOC 2057Z 207DEG 15KT 3063 8218
SANDRIKHeavy Rain, Clay
- When
- July 18, 4:21 PM EST
- Where
- Clay County, 1.92 mi ENE of Doctors Inlet
- Reported by
- Broadcast Media
- Coordinates
- 30.110, -81.740
Daily rainfall total of 4.9 inches was measured on Fleming Island. Radar indicated 4.6 inches of storm total rainfall for the location.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Missouri, July 18 to 25, 20127 deaths · 38 events
- Hail and Damaging Wind in Nebraska, July 18, 2012$10 million · 1.75 in hail · 4 events
- Hail and Damaging Winds in New Jersey, July 18, 20129 injured · $126,000 · 1 in hail · 18 events
- Flash Flood and Flood in Massachusetts, July 18, 2012$515,000 · 2 in hail · 48 events
- Hail and Damaging Winds in West Virginia, July 18, 2012$650,000 · 1 in hail · 21 events
- Flash Flooding and Hail in Pennsylvania, July 18, 2012$576,000 · 1.75 in hail · 22 events
- Hail and Damaging Winds in Ohio, July 18, 2012$705,000 · 50 kt wind · 16 events
- Excessive Heat in South Dakota, July 18 to 24, 201210 injured · 22 events
- Flash Flooding and Hail in Mississippi, July 18 to 21, 2012$347,000 · 1 in hail · 18 events
- Flash Flood and Hail in Tennessee, July 18, 20121 injured · $267,000 · 1.75 in hail · 11 events
- Flood and Hail in Kentucky, July 18, 2012$225,000 · 1 in hail · 18 events
- Flash Flood and Damaging Winds in Alabama, July 18, 2012$236,000 · 52 kt wind · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 398937.